Texas, 2009

Wildfire in Texas, April 3 to 5, 2009

April 3 to 5, 2009 · NWS CRP · 1 event in 1 county or zone

33667). No structures were reported destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Turtle Creek Wildfire burned roughly 5000 acres on the Padre Island National Seashore (N27.34167 W97.33667). No structures were reported destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 3, 11:41 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 3, 11:41 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 PM CDT FRI APR 3 2009

.DISCUSSION...SEE AVIATION SECTION.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS.
AS LOW LEVEL FLOW INCREASES TONIGHT...LOW LEVEL MOISTURE WILL MOVE
NORTHWARD FROM DEEP SOUTH TEXAS. LOW LEVEL JET EXPECTED TO INCREASE
TO AROUND 40 KNOTS. STRATUS/MVFR CEILINGS EXPECTED TO DEVELOP AROUND
09Z OVER THE INLAND AREAS AND MOVE NORTHWARD. WINDS ARE EXPECTED TO
STAY UP OVER MOST OF THE AREA TONIGHT EXCEPT THE VICTORIA CROSSROADS
REGION. WINDS EXPECTED TO DECOUPLE THERE WITH POSSIBILITY OF PATCHY
FOG/LOW STRATUS THAT WILL LEAD TO IFR CONDITIONS FROM VCT TO BEA.
MENTIONED LOW LEVEL WIND SHEAR ONLY AT VCT FROM 08Z-15Z. STRATOCU
LAYER EXPECTED TO PERSIST OVER THE COASTAL PLAINS SATURDAY MORNING
MAINTAINING MVFR CONDITIONS GENERALLY TO THE EAST OF HIGHWAY 281.
DRIER AIR WILL BE MOVING INTO THE BRUSH COUNTRY BY LATE MORNING
AS THE SURFACE TROUGH/DRYLINE MOVES INTO THE AREA. VFR CONDITIONS
WILL EXIST OVER THE BRUSH COUNTRY BY 15Z SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 1015 AM CDT FRI APR 3 2009/

DISCUSSION...HIGH PRESSURE OVER SOUTHEAST TEXAS WILL MOVE EAST
OVER THE NORTHERN GULF. WINDS WILL BECOME MORE SOUTHEAST AS THE DAY
PROGRESSES. LOWERED THE WINDS A BIT OVER THE GULF WATERS...OTHERWISE
NO OTHER SIGNIFICANT CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  64  79  66  85  /   0  10  10  10  10
VICTORIA          78  58  82  63  80  /   0  10  10  10  10
LAREDO            88  62  94  67  89  /   0  10   0  10  10
ALICE             85  59  89  64  86  /   0  10  10  10  10
ROCKPORT          73  67  73  67  82  /   0  10  10  10  10
COTULLA           86  56  92  60  85  /   0  10   0  10  10
KINGSVILLE        84  60  86  64  87  /   0  10  10  10  10
NAVY CORPUS       73  68  73  70  83  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Apr 3, 4:06 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT FRI APR 3 2009

TXZ229>234-239>247-041015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ELEVATED FIRE WEATHER DANGER IN EFFECT FOR THE RIO GRANDE
PLAINS THIS AFTERNOON. PATCHY FOG WILL DEVELOP OVER THE COASTAL
BEND AND VICTORIA CROSSROADS LATE TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FOG EXPECTED OVER THE COASTAL BEND AND VICTORIA CROSSROADS
EARLY SATURDAY MORNING. ANOTHER PACIFIC COLD FRONT WILL MOVE
THROUGH SOUTH TEXAS ON SUNDAY...WITH CRITICAL FIRE WEATHER
CONDITIONS EXPECTED AGAIN ACROSS ALL OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-041015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
506 AM CDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SUNDAY AFTERNOON
THROUGH MONDAY MORNING BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Kleberg

When
April 3, 1:00 PM CST to April 5, 12:00 AM CST
Where
Kleberg forecast zone
Reported by
Park/Forest Service
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

The Turtle Creek Wildfire burned roughly 5000 acres on the Padre Island National Seashore (N27.34167 W97.33667). No structures were reported destroyed.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168273.